MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. BASEPLATE POST EXTENSION 10MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ASCENSION ORTHOPEDICS, INC. BASEPLATE POST EXTENSION 10MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number PST-0990-510-10
Medical Device Problem Codes Migration or Expulsion of Device (1395); Failure to Osseointegrate (1863)
Health Effect - Clinical Codes Failure of Implant (1924); Inadequate Osseointegration (2646); Device Embedded In Tissue or Plaque (3165); Radiolucent Lines (4848)
Date of Event 03/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a thr that took place on an unknown date, a post op x-ray showed the baseplate post extension 10mm unthreaded from the post.It is unknown how this will be treated at this time.
 
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, the provided undated/unidentified electronic x-ray imaging appears to support the complaint with the appearance of a backed-out post extension in a left reverse total shoulder arthroplasty with possible glenoid baseplate radiolucency.Based on the limited information, it cannot be confirmed the instructions for use or surgical technique were adhered to in their entirety and a definitive clinical root cause for the backed-out/migrated post extension or a component malperformance cannot be concluded with certainty.Patient bone quality, trauma, micromotion, insecure assembly, and over-drilling the depth for the post extension are potential factors which may contribute to such a scenario.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for aetos¿ shoulder system revealed that modular components must be assembled securely to prevent disassociation.Avoid repeated assembly and disassembly of the modular components which could compromise a critical locking action of the components.Additionally, periodic, long-term follow-up is recommended to monitor the position and state of the prosthetic components.This has been identified as an intraoperative and postoperative precaution.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Additional information: d5, d7a, d8, h8.Corrected data: e1 (initial reporter name), h6 (health effect - clinical code, medical device problem code).

Brand Name
BASEPLATE POST EXTENSION 10MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key21843023
Report Number3002788818-2025-00035
Device Sequence Number15613820
Product Code PHX
UDI-Device Identifier00885556814413
UDI-Public885556814413
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPST-0990-510-10
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer05/26/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown